Jump to content


Can Low O2 Cause Confusion?


  • You cannot reply to this topic
No replies to this topic

#1 Dee

    Advanced Member

  • Admin
  • PipPipPip
  • 7,486 posts
  • Gender:Not Telling

Posted 24 February 2010 - 10:22 AM

Q. Low 02 & Cognitive Impairment

Can low 02 Sats cause confusion or cognitive impairment? A relative with COPD and CHF has frequent episodes where his sats drop to the low 70's even while on 3L of 02 - 24/7. The concern of the family is that this person is still driving and we are worried about a possible mishap and wondering if this situation should be reported to the DR. Any information would be greatly appreciated.
Emerald

A. Hello Emerald,

Low oxygen levels can cause confusion, disorientation and sleepiness along with many other symptoms. The concern that you and your family have regarding your relative’s driving is definitely justified. This should be discussed with his family physician and /or respirologist to see what options are available. If his SpO2 readings are accurate and dropping to the 70s a higher home oxygen prescription during activity may be needed to avoid these drops. A review of his current respiratory and cardiac medications may also be warranted to ensure that he is receiving all necessary medications for his diseases given that his oxygen drops so severely at times.

Good luck,

Tracy

http://www.copdcanada.ca/Archived_RT_quest...ve%20Impairment
Posted Image





1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users